16467414 tn?1448308529
Medication
Good afternoon. I went to the internist on Tuesday and my blood pressure was 162/97. The doctor put on Losartan Potassium 50 mg. Since then I have been feeling nauseated and slightly dizzy. Are these symptoms normal with this medication? Any help will be appreciated.
Cancel
7 Answers
Page 1 of 1
16414671 tn?1447744806
Good morning Lily70,
Losartan is an angiotensin receptor blocker (ARB) that blocks a substance that causes blood vessels to tighten.

By relaxing blood vessels, losartan helps a person maintain a lower blood pressure, increasing the supply of oxygen and blood to the heart.
Nausea and dizzyness are the less serious effects caused after consuming Loasartan. Have a great day.
Thanks  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi There. Im not a doctor, but my own experience with BP meds, is that they all have side effects to one degree or another. Sometimes the body adjusts to them gradually over a couple of weeks, so it may settle. Give it some time. If your not happy go  back to the doctor, but don't abruptly stop your meds, only with medical supervision
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I take my bp meds at night. Maybe that will help you.
Comment
Cancel
Comment
Tbd
vopmollyExternal User
I take mine at 8 every night and i feel good now.   When i would take them earlier i would feel a little dizzy.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Did your doctor mention to avoid high levels of potassium while taking Losartan? Too much potassium is called Hyperkalemia and it can be extremely deadly if not treated. I am trying to come off Atenolol after 7 years and a few weeks ago a doctor put me on Losartan Potassium and did not tell me that though I asked if I should avoid anything. I found out what Hyperkalemia does to you the hard way. It can kill you if levels are very high, almost did me in! Symptoms of it are muscle fatigue, weakness, paralysis, abnormal heart rhythms, and nausea. It felt like someone poured hot lead in my body. I couldn't move, heart was beating way too fast then way too slow, tingling and numbness all over, I couldn't get out of bed or even yell for help. I broke out in a cold sweat but was burning up, I was extremely nauseated but hadn't been able to eat for days so I didn't throw up. I had been drinking a few Ensure that day and taken multivitamins. Both of which had higher levels of potassium in them, and when I took my Losartan, not even 10 minutes later I felt like I was dying. I ended up passing out, very lucky I didn't die. Be careful with that stuff! Even things like Powerade and Gatorade, anything that has electrolytes in it will probably have potassium! And you won't realize you've had too much until it's too late. Whatever you do, do NOT let them put you on Atenolol!!!! That junk has destroyed my health completely. Best of luck to ya!!!
Comment
Cancel
Comment
Tbd
vopmollyExternal User
I have never taken that medication.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Do not take losartan.  This drug is poison.  It completely dehydrated me and made my asthma worse.  The doctors are clueless.  The dehydration dried up the mucus and made me feel like I couldn't get any air in.  I was going to the ER every month.  I stopped taking losartan 6 days now and I'm starting to feel my body becoming rehydrated.  Please be careful and become your own advocate..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Tbd
External User
I take vallarta 169/25
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have been using Lisinopril for high blood pressure for the past 25 years or so with little to no side effects.  Started out at 40mg 1X day and have been able to reduce that since to 20 mg primarily through weight loss.  I had borderline high BP since I was in my late teens so some (but certainly not all) of mine may have been due to genetics.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Doctor Ratings & Reviews
Comprehensive info on 720K doctors.
Complete reviews, ratings & more.
High Blood Pressure / Hypertension Community Resources
Top Healthy Living Answerers